# SDR A6YA2010052738221

- Difficulty date: May 23, 2014
- Submitted: May 27, 2014
- Operation: Air carrier
- Aircraft: N8257H
- Make and model: Beech 58
- Aircraft serial: TH1650
- Aircraft time: 5,910 hours
- Engine: Cont IO550C
- Engine time: 670 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Part number: 648005
- Condition: Flaking
- Location: Lt Engine
- Part time: 670 hours
- Component: Piston, Cont
- Component part number: 654857
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN OIL CHANGE FLAKES OF METAL WERE FOUND IN THE OIL FILTER.  THE TOP SPARK PLUGS WERE REMOVED & CYLINDER NR 3 HAD OIL ON THE TOP SPARK PLUG.  THE CYLINDER WAS REMOVED & PLATING WAS FOUND TO BE FLAKING OFF THE TOP PISTON RING.  ALL 6 CYLINDERS WERE REMOVED & ALL TOP RINGS HAD PLATING STARTING TO FLAKE OFF TO SOME DEGREE.  ALL CYLINDERS, PISTONS & RINGS HAVE BEEN SENT TO THE MANUFACTURE FOR INSPECTION & REPAIR.
